MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Model Number BXA061902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Occlusion (1984); Stenosis (2263); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device met pre-release specifications.The device was not returned for an engineering evaluation.Consequently, a direct product analysis was not possible.Additional information about this event could not be obtained.As a result, no further investigation is possible.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2019 the patient presented with stenotic occlusion in the mesenteric artery.An 8 mm x 19 mm gore® viabahn® vbx balloon expandable endoprosthesis was to be deployed.However, when the physician was trying to cross the lesion, the device got stuck in the area of stenosis.When the physician was trying to adjust the device, it dislodged from the balloon.The physician removed the catheter and had to perform an open procedure to retrieve the device.The patient tolerated the procedure and is doing well.
 
Event or Problem Description
On (b)(6) 2019 the patient presented with stenotic occlusion in the mesenteric artery.An 8mm x 19mm gore® viabahn® vbx balloon expandable endoprosthesis was to be deployed.However, when the physician was trying to cross the lesion, the device got stuck in the area of stenosis.The area of stenosis was not pre-ballooned prior to the advancement of the device.When the physician was trying to adjust the device, it dislodged from the balloon.The physician removed the catheter and had to perform an open procedure to retrieve the device.The physician suspected that the device may have become stuck in some calcification.The patient tolerated the procedure and is doing well.
 
Additional Manufacturer Narrative
Corrected data: b1 - adverse event and product problem were selected.B5 - event description was updated.Engineering evaluation; the referenced complaint did not have a returned device.The following evaluation is based on information obtained from the event description and communication summary.Stent dislodgement of the vbx device may be affected by device profile and manufacturing crush force.Device profile is 100% verified during the vbx manufacturing process.The device history file was reviewed and no anomalies were identified.Machine history files were reviewed and no non-routine maintenance was identified.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: the referenced complaint did not have a returned device.The following evaluation is based on the available obtained information.The complaint was for the stent graft becoming dislodged from the balloon in an area of stenosis while attempting to cross the lesion.It is unknown if the intended treatment site was pre-ballooned.The manufacturing lot history file was reviewed and did not indicate any abnormalities.The cause for the dislodgement issue is inconclusive.Based on the event description, communication log, and manufacturing lot history file, no manufacturing anomalies were detected to which the event could be definitively attributed.
 
Additional Manufacturer Narrative
Corrected data: b1: product problem.H6: patient code 1, 2692.H6: patient code 2, n/a.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9349765
Report Number2017233-2019-01164
Device Sequence Number3541379
Product Code NIO
UDI-Device Identifier00733132637171
UDI-Public00733132637171
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2021
Device Model NumberBXA061902A
Device Catalogue NumberBXA061902A
Device Lot Number18158168
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date01/02/2020
01/16/2020
02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR